Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 47, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 6, 1999, 5:25 PM CDT for Martin County, Watonwan County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1999, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 6, 1999, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Martin County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 140 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:00 PM CDT | Tornado Watch | SPC | 5 hr |
| Jun 6, 5:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
560 WUUS1 KMSP 062227 RRA SVRMSP MNC091-165-062315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 525 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 615 PM CDT * AT 523 PM CDT...DOPPLER RADAR INDICATED SEVERE STORMS FROM 20 MILES SOUTHWEST OF MANKATO...NEAR MADELIA...TO 10 MILES SOUTHWEST OF FAIRMONT. THE STORMS WERE MOVING NORTH AT 40 MPH. * SOME LOCATIONS AFFECTED MADELIA LEWISVILLE FAIRMONT NORTHROP GRANADA THESE ARE DANGEROUS STORMS. STAY INDOORS AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 6, 3:30 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT SUN JUN 6 1999 WDLY SCT SVR CONVECTION FIRING ALG DRY LN ACRS CNTRL MN ZONE FCST AREA...SOUTHWARD INTO CENTRAL IA. IA CONVECTION MOST LKLY HELPED ALG BY DVLPG LEFT EXIT RGN OF 100KT JETLET SWERVING NNEWD. FAIRBURY WIND PROFILER SHOWING 120KT WNDS AT 25H. TORNADO WATCH COVERS ALMOST ALL OF MN ZFA EXCEPT FOR FIVE WRN COUNTIES BEHIND DRY LN. EXPC CONVECTION TO INCREASE ACRS ERN MN CWA THROUGH 00Z. CONVECTION BEGINNING TO TAKE ON BOW CONFIGURATION WEST OF RFD IN SWRN WI/NRN IL...SHOULD CONT TO THE ENE. BULK OF ACTIVITY MAY MISS WI ZFA UNTIL MN CONVECTION PUSHES IN LATER THIS EVENING. CLOSED CIRCULATION IN NRN SD WL BRING SCT-BKN SC SHIELD INTO NRN MN ZFA DRNG NGT AS IT LIFTS NWD. FEW -SHRA MAY ACCOMPANY THIS STRONG FEATURE BUT WL HOLD OFF ON ANY MENTION OF THUNDER. THERMAL RIDGE AND HUMIDITY RETURNS ON TUE WITH DIFLUENT THICKNESS b OVER WRN AREA IN THE AFTN. JET DYNAMICS NOT NEARLY AS STRONG BUT ENOUGH TO WARRANT SML POP. .MSP...NONE. KAVINSKY
In the hours before
Special weather statement, Jun 6, 11:55 AM CDT, 5 hours 30 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-070200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CDT SUN JUN 6 1999 A MODERATE RISK OF SEVERE WEATHER STILL EXISTS FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. THE RISK OF SEVERE THUNDERSTORMS IS NOT QUITE AS GREAT IN FAR WEST CENTRAL MINNESOTA. A STRONG COLD FRONT HAS PUSHED INTO FAR WESTERN MINNESOTA FROM NEAR MOORHEAD TO MORRIS TO MARSHALL. THIS COLD FRONT WILL DRIFT INTO CENTRAL MINNESOTA BY EARLY EVENING...AND THEN INTO WESTERN WISCONSIN OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT WITH SOME OF THE STORMS BECOMING SEVERE. THE GREATEST THREAT OF SEVERE WEATHER IS OVER CENTRAL INTO EASTERN MINNESOTA THIS AFTERNOON AND INTO WESTERN WISCONSIN THIS EVENING. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE AS WELL. SEVERE WEATHER SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ACROSS THE OUTLOOK AREA. PERSONS IN CENTRAL AND EASTERN MINNESOTA AND WESTERN WISCONSIN SHOULD PAY CLOSE ATTENTION TO WEATHER CONDITIONS THROUGH THIS EVENING...AND BE READY TO SEEK SHELTER SHOULD WARNINGS BE NECESSARY. KAVINSKY
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 47 min |
| Jun 5, 7:22 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 53 min |
| Jun 5, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 42 min |
| Jun 5, 9:32 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 43 min |
| Jun 5, 10:05 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 25 min |
| Jun 5, 10:26 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 49 min |
| Jun 5, 11:01 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 29 min |
| Jun 6, 2:34 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 26 min |
| Jun 6, 2:59 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 31 min |
| Jun 6, 3:26 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 34 min |
| Jun 6, 3:48 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 27 min |
| Jun 6, 4:02 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 28 min |
| Jun 6, 4:10 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Scott, Sibley | 35 min |
| Jun 6, 4:25 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 35 min |
| Jun 6, 4:49 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 26 min |
| Jun 6, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 34 min |
| Jun 6, 5:21 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 24 min |
| Jun 6, 5:28 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 47 min |
| Jun 6, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Wright | 45 min |
| Jun 6, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 38 min |
| Jun 6, 5:47 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 28 min |
| Jun 6, 6:02 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 43 min |
| Jun 6, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 26 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, McLeod, Sherburne, Wright | 43 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 43 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.